Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 20, 2014, 10:12 AM CDT for Louisa County, Iowa; Mercer County, Illinois. It took effect at Apr 22, 2014, 1:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 10:12 AM CDT (15:12 UTC)
- In effect from
- Apr 22, 2014, 1:00 PM CDT
- Expired
- Apr 29, 2014, 1:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Louisa County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at New Boston (NBOI2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:40 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 20, 6:40 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 640 AM CDT SUN APR 20 2014 .UPDATE... ISSUED AT 634 AM CDT SUN APR 20 2014 THE NOCTURNAL CONVECTION THAT DEVELOPED ACROSS CENTRAL IOWA IS SLOWLY DISSIPATING BUT WILL CATCH THE FAR NORTHWEST PARTS OF THE AREA EARLY THIS MORNING. INTERESTINGLY...THE FEW SITES THAT HAVE REPORTED RAIN INDICATE IT IS FALLING OUT OF CLOUD DECKS ABOVE 7 KFT AGL. RADAR TRENDS INDICATE THIS ELEVATED CONVECTION IS SLOWLY DISSIPATING AND IT SHOULD BE GONE BY MID MORNING. && .SYNOPSIS... ISSUED AT 257 AM CDT SUN APR 20 2014 06Z SFC ANALYSIS HAS WEAK LOWS IN NORTHWEST IOWA...SOUTH CENTRAL NEBRASKA...AND SOUTHEAST COLORADO. A FRONT CONNECTS THE LOWS AND EXTENDS NORTHEAST INTO WESTERN LAKE SUPERIOR. DEW POINTS WERE IN THE 30S ACROSS THE GREAT LAKES AND NORTHERN PLAINS WITH 40S ALONG THE FRONT. DEW POINTS IN THE 50S WERE ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 257 AM CDT SUN APR 20 2014 MAINLY DRY CONDITIONS WILL BE SEEN TODAY AS MOISTURE AND THE BETTER FORCING REMAIN RIGHT ALONG THE FRONTAL BOUNDARY. THE FRONT WILL MOVE VERY SLOWLY EASTWARD TODAY BUT REMAIN WELL WEST OF THE AREA THROUGH SUNSET. ALTHOUGH CLOUDS WILL BE ON THE INCREASE...TEMPERATURES WILL BE WELL ABOVE NORMAL. MAINLY DRY CONDITIONS WILL CONTINUE ACROSS THE AREA DURING THE EVENING HOURS AS THE BETTER MOISTURE/FORCING STILL REMAIN WEST OF THE AREA ALONG WITH THE FRONT. AFTER MIDNIGHT...THE CLOSER PROXIMITY OF THE FRONT COMBINED WITH INCREASED MOISTURE AND SOME FORCING SHOULD ALLOW SHOWERS TO DEVELOP OVER ROUGHLY THE NORTHWEST THIRD OF THE AREA. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 257 AM CDT SUN APR 20 2014 THERE IS GOOD AGREEMENT THAT THE COLD FRONT WILL MOVE THROUGH THE CWA DURING THE EARLY TO MID AFTERNOON HOURS MONDAY...AND THIS LEADS TO ONLY A SMALL CHANGE IN OUR FORECAST. FOR MONDAY...THE SLOWER FRONTAL PROGRESSION AND LESS MORNING RAIN CHANCE SHOULD ALLOW FOR A SLIGHTLY MORE AGGRESSIVE WARM UP MONDAY...WITH WIDESPREAD LOWER 70S LIKELY. THE EAST...WHICH COULD SEE SOME HOURS OF FILTERED SUNSHINE...COULD TOP OUT IN THE MID 70S IF THE FRONT IS ANY FURTHER DELAYED. THE LATER FRONTAL TIMING SHOULD ALLOW ENOUGH MODEST CAPE TO BUILD FOR AT LEAST A SCATTERED TO BROKEN LINE TO FORM ALONG THE FRONT. WHILE WIDESPREAD RAIN AMOUNTS CONTINUE TO LOOK LIGHT...THE MOVEMENT OF STORMS DOES NOT LOOK OVERLY FAST...AND COULD LEAD TO SOME ISOLATED AREAS OF MODERATE AMOUNTS ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. TUESDAY THROUGH EARLY WEDNESDAY CONTINUE TO APPEAR COOLER AND DRY...WITH NORTH WINDS GRADUALLY VEERING TO THE EAST. TUESDAY AND WEDNESDAYS HIGHS SEEM DESTINED FOR THE UPPER 50S NORTH TO MID 60S SOUTH...WHICH COMPARED TO RECENT WEEKS SHOULD STILL SEEM QUITE RESPECTABLE. WEDNESDAY ITSELF SEEMS A DAY IN QUESTION...AS SEVERAL MODELS INCLUDING THE GFS AND NAM PLACE MOST OF THE WARM FRONTAL FORCING WELL NORTH OF THE CWA WITH LITTLE CAPE OR FORCING THIS FAR EAST. THE UKMET...GEM...AND MORE EXPLICITLY THE ECMWF CONTINUES TO SHOW A BETTER POTENTIAL FOR ELEVATED SHOWERS AND STORMS THROUGH THE DAY. I HAVE CHOSEN TO BLEND THIS POTENTIAL BY GOING TO MORE OF A SHOWERS AND ISOLATED THUNDER RATHER THAN STRAIGHT SHOWERS AND THUNDER. WEDNESDAY NIGHT THROUGH EARLY THURSDAY EVENING DOES APPEAR SOMEWHAT MORE INTERESTING AS BOTH THE GFS AND ECMWF BRING A STRONG UPPER WAVE OUT ACROSS IOWA AND THE GREAT LAKES. MOISTURE APPEARS ADEQUATE AND THE PROGRESSIVE STRONG WAVE SUGGESTS MODERATE RAINFALL AMOUNTS WITH POTENTIALLY SOME STRONG THUNDER IF OTHER MESOSCALE FACTORS COME TOGETHER TO SUPPORT IT. FRIDAY INTO SATURDAY...WE SHOULD BE SUBSTANTIALLY COOLER...WITH HIGHS IN THE MID 50S TO LOWER 60S. BY SATURDAY...THERE IS A VERY WIDE MODEL SPREAD...WITH THE GFS DRY AND THE ECMWF CONSISTENTLY VERY WET. THE DIFFERENCE BETWEEN SOLUTIONS IS MAINLY ON THE LOCATION OF THE BAROCLINIC ZONE/ELEVATED WARM FRONT AT THAT TIME. THE GFS HAS IT WELL SOUTH...WHILE THE ECMWF HAS IT OVER NORTHERN MO. TIME WILL TELL IF EITHER MODELS HAS SKILL ON THIS FEATURE. ERVIN && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 634 AM CDT SUN APR 20 2014 NOCTURNAL CONVECTION THAT DEVELOPED ACROSS CENTRAL IOWA IS EXPECTED TO REMAIN TO THE NORTH AND WEST OF KCID/KDBQ AS IT SLOWLY DISSIPATES. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 06Z/21 AS HIGH PRESSURE MOVES INTO THE EASTERN GREAT LAKES. AFT 06Z/21 THE POTENTIAL EXISTS FOR MVFR VSBYS TO DEVELOP. KCID/KDBQ MAY SEE A SHRA PRIOR TO SUNRISE MONDAY AND A TSRA CANNOT BE RULED OUT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...08 LONG TERM...ERVIN AVIATION...08
Hazardous weather outlook, Apr 20, 3:16 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 AM CDT SUN APR 20 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210830- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 316 AM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO THE OUTLOOK AREA MONDAY...WITH NO SEVERE STORMS EXPECTED. ANOTHER CHANCE FOR THUNDERSTORMS APPEARS SET FOR WEDNESDAY AND THURSDAY THIS WEEK. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT WITH THIS MID WEEK CHANCE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:12 AM CDT | River Flood Warning | DVN | Des Moines, Louisa | 41 days |
| Apr 20, 10:12 AM CDT | River Flood Warning | DVN | Des Moines | 43 days |
| Apr 20, 10:12 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 44 days |
Nearby
River Flood Warnings in Iowa, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.